Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 42, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 23, 2019, 8:50 AM CDT for Christian County, Greene County, Lawrence County, Missouri. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2019, 8:50 AM CDT (13:50 UTC)
- Expired
- May 23, 2019, 11:06 AM CDT
- In force
- 2 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, MO, Greene County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 11 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 9:00 AM CDT | FLASH FLOOD | 3 Ese Bois D'Arc, MO | NUMEROUS ROADS IN WESTERN GREENE COUNTY CLOSED DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 1.8 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1804 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303 WGUS53 KSGF 231350 FFWSGF MOC043-077-109-231945- /O.NEW.KSGF.FF.W.0042.190523T1350Z-190523T1945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Springfield MO 850 AM CDT Thu May 23 2019 The National Weather Service in Springfield has issued a * Flash Flood Warning for... Northwestern Christian County in southwestern Missouri... Northeastern Lawrence County in southwestern Missouri... Greene County in southwestern Missouri... * Until 245 PM CDT. * At 849 AM CDT, Doppler radar indicated heavy rain across the warned area. Three to five inches of rain have fallen. Flash flooding is already occurring. * Creeks, streams, and low water crossings will be especially susceptible to the dangers of flash flooding. Locations in the warning include... Springfield... Republic... Battlefield... Willard... Strafford... Billings... Brookline... Halltown... Chesapeake... Turners... Bois D'arc... Galloway... This warning includes but is not limited to the following low water crossings... Scenic Avenue in southwest Springfield... Route C at The Little Sac River north of Strafford... East Buena Vista Road at Ward Branch south of Springfield... Highway 125 just south of Highway 60... and Farm Road 175 at The Sac River 5 miles southwest of Fair Grove. Additional rainfall amounts up to an inhc are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3706 9373 3722 9375 3735 9308 3709 9307 $$ Terry
1 follow-up statement
591 WGUS73 KSGF 231606 FFSSGF Flash Flood Statement National Weather Service Springfield MO 1106 AM CDT Thu May 23 2019 MOC043-077-109-231616- /O.CAN.KSGF.FF.W.0042.000000T0000Z-190523T1945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Christian MO-Lawrence MO-Greene MO- 1106 AM CDT Thu May 23 2019 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN CHRISTIAN...NORTHEASTERN LAWRENCE AND GREENE COUNTIES IS CANCELLED... The heavy rain has ended. Rapidly rising water and flash flooding is no longer expected to pose a threat to life or property. However, residual flooding of low lying areas will continue through tonight. Please continue to heed any remaining road closures. LAT...LON 3706 9373 3722 9375 3735 9308 3709 9307 $$ Terry
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 23, 6:18 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 23, 6:18 AM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
618 AM CDT Thu May 23 2019
.SHORT TERM...(Today and tonight)
Issued at 345 AM CDT Thu May 23 2019
Storms continue to develop across northeastern Oklahoma,
southeastern Kansas, and the Missouri Ozarks early this morning.
A cold front has moved south into the area. The strongest storms
are currently along the front generally near the Hwy 60 corridor.
The cap is starting to increase across the area, so these storms
are likely becoming more elevated in nature. This will lead to
the main strong to severe risk shifting to more of the way of
hail to the size of quarters and wind gusts up to 60 mph. Locally
heavy rainfall and an additional flood risk will also remain
possible early this morning.
Upper level ridging will build into the area from the west today,
which will start to push the front back to the north. Scattered
storms will remain possible into this afternoon along and north of
the front. A few strong storms with hail to the size of pennies
and winds to 50mph will remain possible with these storms. Locally
heavy rainfall will also occur with any storms.
Temperatures will range from the lower 80s across central MO to
the upper 80s across souther Missouri this afternoon. A strong
cap will start to build north into the area behind the front and
will help keep the area dry south of the front. Additional storms
will develop across central KS today and will likely form into a
complex of storms and spread to the northeast towards portions of
east central Kansas and west central Missouri this evening into
tonight which will be closer to the front. If storms can make it
into the far northwestern portions of the area, a few strong
storms with gusty winds will be the main risk. South of the front
storms will have a harder time spread into the area with much of
the rest of the area expected to remain dry. Residual flooding
from the recent heavy rains will remain possible today.
.LONG TERM...(Friday through Wednesday)
Issued at 345 AM CDT Thu May 23 2019
The upper level ridge will be over the area Friday and Saturday
and will help push the storm track to the north and west. Will
have to watch the far northwestern portions of the forecast area
which will be closer to the western edge of ridge. Storms may be
able to make it into the far western parts of the forecast area on
Friday and Saturday. Again if any storms can make it into the area
a few strong to severe storms will be possible across east
central Kansas and west central Missouri as instability increases
across the area. The main risk will be large hail and damaging
winds.
An upper level short wave trough will spread across the area on
Sunday and help flatten the ridge some. Storms will be able to
affect more of the area on Sunday, but may not be able to get all
the way into southern Missouri.
Highs will warm into the 80s all weekend with lows remaining in
the 60s each night through the weekend.
An upper level trough and cold front will move trough the region
Tuesday into Wednesday bringing better coverage in showers and
storms across all the area. Slightly cooler conditions will
spread into the area with this system for the middle of next week
as in the 70s are expected.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 617 AM CDT Thu May 23 2019
Thunderstorms are currently tracking across portions of
southeastern Kansas and the Missouri Ozarks this morning. These
storms will produce heavy downpours leading to IFR to LIFR
conditions within the storms. MVFR ceilings will also occur this
morning. Scattered storms will remain possible and lift north
through the area this afternoon. VFR conditions are expected this
afternoon into tonight.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 10 AM CDT this morning for MOZ055>058-
066>069-077>080-088-089-093.
KS...Flash Flood Watch until 10 AM CDT this morning for KSZ073-097-
101.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...WiseHazardous weather outlook, May 23, 4:17 AM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 417 AM CDT Thu May 23 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 417 AM CDT Thu May 23 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Elevated flooding risk. Significant lightning risk. DISCUSSION... Thunderstorms will continue to affect areas along and north of Highway 60 this morning. Scattered storms will remain possible into this afternoon, mainly north of I-44. Additional storms may then be possible across east central Kansas and west central Missouri this evening and tonight. A few strong to severe storms will be possible, with hail up to the size of Quarters and damaging wind gusts up to 60 mph the main risk. The tornado risk is decreasing across the area early this morning as a cap starts to build into the area. An isolated brief tornado may still be possible with any storms tracking along the front. Cloud to ground lightning strikes will also occur with the storms. Flooding and flash flooding will remain possible this morning as storms continue to develop and move over many of the same areas that received flooding rains the past few days. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered storms will be possible generally across east central Kansas and west central Missouri Friday and Saturday, then over more of the area on Sunday. A few strong to severe storms will be possible with hail up to the size of quarters and damaging wind gusts the risk. A front will then track through the area Tuesday into Wednesday bringing more widespread rain chances to the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed early this morning generally along the Highway 60 corridor . && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, May 23, 8:04 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
804 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM FLOOD CARTHAGE 37.18N 94.31W
05/23/2019 JASPER MO PUBLIC
SIGNIFICANT FLOODING THROUGHOUT TOWN.
&&
TEOLocal storm report, May 23, 8:30 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM FLOOD 4 ESE BOIS D'ARC 37.24N 93.44W
05/23/2019 GREENE MO PUBLIC
ROAD FLOODED.
&&
TEOLocal storm report, May 23, 8:34 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
834 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 4 S ASH GROVE 37.26N 93.59W
05/23/2019 M3.00 INCH GREENE MO CO-OP OBSERVER
24HR PRECIP TOTAL.
&&
TEOLocal storm report, May 23, 8:45 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 2 W ANDERSON 36.65N 94.48W
05/21/2019 M4.29 INCH MCDONALD MO CO-OP OBSERVER
24HR RAINFALL. DELAYED REPORT.
&&
TEOLocal storm report, May 23, 8:46 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN MILLER 37.21N 93.84W
05/23/2019 M3.30 INCH LAWRENCE MO CO-OP OBSERVER
24HR RAINFALL TOTAL.
&&
TEOLocal storm report, May 23, 8:49 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
849 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN 2 NE SOUTH GREENFIELD 37.40N 93.81W
05/23/2019 M2.00 INCH DADE MO CO-OP OBSERVER
24HR TOTAL.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:08 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 67 min |
| May 22, 7:11 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 64 min |
| May 22, 7:13 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 47 min |
| May 22, 7:21 PM CDT | Flash Flood Warning | SGF | Barton, Cedar, Jasper, St. Clair, Vernon | 6 hr |
| May 22, 7:24 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 51 min |
| May 22, 7:26 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 64 min |
| May 22, 7:33 PM CDT | Tornado Warning | SGF | Vernon | 42 min |
| May 22, 7:53 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 52 min |
| May 22, 7:54 PM CDT | Tornado Warning | SGF | Jasper, Newton | 51 min |
| May 22, 8:00 PM CDT | Tornado Warning | SGF | Benton | 30 min |
| May 22, 8:13 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 62 min |
| May 22, 8:14 PM CDT | Tornado Warning | SGF | Vernon | 19 min |
| May 22, 8:19 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 41 min |
| May 22, 8:26 PM CDT | Tornado Warning | SGF | Benton | 34 min |
| May 22, 8:29 PM CDT | Tornado Warning | SGF | Benton | 31 min |
| May 22, 8:31 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 20 min |
| May 22, 8:34 PM CDT | Tornado Warning | SGF | St. Clair, Vernon | 26 min |
| May 22, 8:34 PM CDT | Tornado Warning | SGF | Barton, Jasper | 41 min |
| May 22, 8:46 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 44 min |
| May 22, 8:51 PM CDT | Tornado Warning | SGF | Benton, Morgan | 24 min |
| May 22, 9:00 PM CDT | Tornado Warning | SGF | Barton, Dade | 45 min |
| May 22, 9:01 PM CDT | Flash Flood Warning | SGF | Benton, Morgan | 8 hr |
| May 22, 9:03 PM CDT | Tornado Warning | SGF | Benton | 27 min |
| May 22, 9:07 PM CDT | Special Weather Statement | SGF | Cedar | 38 min |
| May 22, 9:24 PM CDT | Tornado Warning | SGF | Morgan | 36 min |
| May 22, 9:27 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 48 min |
| May 22, 9:33 PM CDT | Tornado Warning | SGF | Cedar, Dade, Polk | 42 min |
| May 22, 9:40 PM CDT | Tornado Warning | SGF | McDonald | 50 min |
| May 22, 9:41 PM CDT | Tornado Warning | SGF | Barton, Dade | 34 min |
| May 22, 9:58 PM CDT | Flash Flood Warning | SGF | Cedar, Dade, Hickory, Polk, St. Clair | 8 hr |
| May 22, 10:01 PM CDT | Tornado Warning | SGF | Polk | 29 min |
| May 22, 10:10 PM CDT | Tornado Warning | SGF | Cedar, Dade, Polk | 35 min |
| May 22, 10:14 PM CDT | Flash Flood Warning | SGF | McDonald, Newton | 8 hr |
| May 22, 10:17 PM CDT | Special Weather Statement | SGF | Vernon | 43 min |
| May 22, 10:26 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 12 min |
| May 22, 10:30 PM CDT | Tornado Warning | SGF | Cedar, Dallas, Hickory, Polk | 45 min |
| May 22, 10:38 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 52 min |
| May 22, 10:45 PM CDT | Tornado Warning | SGF | Miller, Morgan | 30 min |
| May 22, 11:12 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 18 min |
| May 22, 11:14 PM CDT | Tornado Warning | SGF | Miller | 16 min |
| May 22, 11:25 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Hickory, Polk, St. Clair | 65 min |
| May 23, 12:20 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede | 40 min |
| May 23, 12:33 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Laclede, Polk | 42 min |
| May 23, 12:52 AM CDT | Tornado Warning | SGF | Camden, Laclede | 23 min |
| May 23, 1:11 AM CDT | Tornado Warning | SGF | Camden, Laclede, Pulaski | 49 min |
| May 23, 1:13 AM CDT | Tornado Warning | SGF | Camden, Miller, Pulaski | 32 min |
| May 23, 1:19 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 56 min |
| May 23, 1:29 AM CDT | Tornado Warning | SGF | McDonald, Newton | 46 min |
| May 23, 1:40 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Phelps, Pulaski | 37 min |
| May 23, 1:56 AM CDT | Tornado Warning | SGF | Pulaski | 34 min |
| May 23, 2:13 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 9 hr |
| May 23, 2:13 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 62 min |
| May 23, 2:22 AM CDT | Tornado Warning | SGF | Dent, Phelps, Pulaski | 38 min |
| May 23, 2:44 AM CDT | Special Weather Statement | SGF | Greene | 46 min |
| May 23, 2:51 AM CDT | Tornado Warning | SGF | Dent, Phelps | 24 min |
| May 23, 2:52 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 53 min |
| May 23, 3:05 AM CDT | Special Weather Statement | SGF | Lawrence | 40 min |
| May 23, 3:16 AM CDT | Special Weather Statement | SGF | Webster | 44 min |
| May 23, 3:43 AM CDT | Severe Thunderstorm Warning | SGF | Webster | 22 min |
| May 23, 3:58 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 8 hr |
| May 23, 4:26 AM CDT | Special Weather Statement | SGF | Jasper | 49 min |
| May 23, 4:38 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 52 min |
| May 23, 4:48 AM CDT | Special Weather Statement | SGF | Texas | 42 min |
| May 23, 5:00 AM CDT | Flash Flood Warning | SGF | Christian, Greene, Lawrence | 4 hr |
| May 23, 5:13 AM CDT | Special Weather Statement | SGF | Lawrence | 47 min |
| May 23, 5:35 AM CDT | Flash Flood Warning | SGF | Dade, Greene, Lawrence | 6 hr |
| May 23, 6:05 AM CDT | Special Weather Statement | SGF | Greene | 40 min |
| May 23, 6:13 AM CDT | Flash Flood Warning | SGF | Barton, Vernon | 6 hr |
| May 23, 6:58 AM CDT | River Flood Warning | SGF | Jasper, Newton | 57 hr |
| May 23, 9:33 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Polk, Webster | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.